Jun 11, 2008
hello,ive been taking truvada,prezista,norvir and issentress for 1 yr. two week after starting i experienced intense itching all over my body and red itchy,pus filed little bumps on my face,neck,chest,upper back and upper outer arms. i was wondering if it is a side of the meds or am i having an allergic reaction, my doctor gave me a steroid creme for the breakouts and a pill for the itching. one year later the itchng has stopped so i am off of the itch med,but i am still using the crem for the rash/acne. is the breakouts going to continue or subside like the itching did. my doctor says that it may be because my body is cleansing itsself my count before meds was (cd4-3 and my viral was 3,126.00 one year later i am now undetectable and my cd4 is 200 and rising. thank you.
Response from Dr. Henry
Persistent flare ups of skin conditions like you describe can be seen as a result of immune recovery after starting effective therapy. Skin conditions such as seborrhea, folliculitis, and even some forms of acne are common in HIV+ persons with variable responses to effective therapy (often initialo flares and then improvement). Occasionally there may be a direct contribution of a reaction to a specific drug in a regimen. Your regimen suggests a history of prior treatment failure/resistance so options to switch to an alternative regimen on a trial basis (to see what happens to rash) may not be an option in your case. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.